Hail, Hardeman
- When
- May 13, 6:10 PM CST
- Where
- Hardeman County, 5.49 mi N of Goodlett
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 34.418, -99.896
Storms formed along a cold front in northwest Oklahoma and moved southeast the evening of the 13th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Storms formed along a cold front in northwest Oklahoma and moved southeast the evening of the 13th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 13, 5:45 PM CST, 25 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 645 PM CDT FRI MAY 13 2016 .DISCUSSION... && .AVIATION... A cold front with scattered thunderstorms will pass through oklahoma this evening. winds will turn gusty to the north and northeast, and mvfr ceilings are expected to form over central Oklahoma tonight. && .PREV DISCUSSION... /issued 222 PM CDT FRI MAY 13 2016/ DISCUSSION... A prefrontal trough continues to make its way southward into NW OK this afternoon. Cumulus are becoming more numerous along this trough where inhibition is limited and mlcape has climbed to around 1-1.5K J/kg, thanks to dewpoints in the mid to upper 50s. Widely scattered storms are expected to develop before sunset and then track southward overnight. A damaging wind and hail threat will be possible with dewpoint depressions around 25 to 30 degrees and steep mid level lapse rates in place. The best moisture convergence still appears it will be over western and southwestern OK through this evening so expect the highest coverage there. Subsidence, through most of the layer, will follow the front into the early morning hours tomorrow across our FA before subtle WAA returns around 700 MB over northern OK through tomorrow afternoon. A few showers/storms will remain possible here. WAA will then increase substantially sunday as an 850 MB baroclinic zone lifts northward over I-40 during the day and a mid level perturbation moves under the ridge axis over the Rockies and into the Southern Plains. Rain chances will increase as a result and with cold air remaining in place, some locations may not climb out of the 50s during the day Sun. Severe weather is not expected given very little instability, although some localized heavy rainfall may be possible based on moisture profiles. Precipitation chances will continue through the work week with a mid to upper trough remaining west of our area, although higher chances will briefly shift east with the mid level thetae ridge late monday night through early tuesday morning. heavier rain chances may return to the Red River/western north TX by Tue and Wed, perhaps continuing through the end of the work week before the trough finally passes overhead. localized flash flooding appears possible. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 52 61 49 60 / 40 20 40 60 Hobart OK 52 62 48 58 / 50 20 40 60 Wichita Falls TX 57 64 50 62 / 60 20 40 70 Gage OK 46 61 45 59 / 20 20 40 50 Ponca City OK 46 63 46 63 / 50 30 20 50 Durant OK 58 68 52 64 / 20 20 40 60 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 26/09/09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1211 PM CDT FRI MAY 13 2016 OKZ004>048-050>052-TXZ083>090-141715- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1211 PM CDT FRI MAY 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... THERE IS A RISK OF SEVERE STORMS ACROSS PORTIONS OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS LATE THIS AFTERNOON AND TONIGHT. LOCATION... A SLIGHT RISK COVERS AN AREA NORTH AND WEST OF A LINE FROM PONCA CITY AND ENID... TO WATONGA AND WEATHERFORD... TO ALTUS OKLAHOMA... TO QUANAH TEXAS. A MARGINAL RISK COVERS AN AREA SOUTHEAST OF THE SLIGHT RISK AND NORTHWEST OF A LINE FROM SEMINOLE AND ARDMORE OKLAHOMA. THIS INCLUDES ALL OF WESTERN NORTH TEXAS. TIMING... THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM 4 PM TO 1 AM. IMPACTS... HAIL UP TO TWO INCHES IN DIAMETER AND WIND GUSTS UP TO 70 MPH WILL BE THE MAIN CONCERNS. DISCUSSION... A COLD FRONT WILL APPROACH AND MOVE ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BEGIN TO DEVELOP ALONG THE FRONT LATE THIS AFTERNOON AND EVENING ACROSS NORTHERN AND NORTHWESTERN OK...AND THEN SPREAD SOUTH DURING THE EVENING. THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT...ESPECIALLY IN SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS...AS THE LOW LEVEL JET INCREASES. INSTABILITY AND WIND SHEAR IS EXPECTED TO BE SUFFICIENT FOR SOME STRONG TO SEVERE STORMS TO DEVELOP WITH LARGE HAIL AND STRONG WIND GUSTS THE MAIN CONCERNS. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS FOR LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE ON SATURDAY AS AN UPPER LEVEL DISTURBANCE KEEPS A DIFFUSE FRONTAL BOUNDARY ACROSS THE SOUTHERN PLAINS. THUNDERSTORM CHANCES WILL CONTINUE TO LINGER SATURDAY NIGHT INTO SUNDAY. NO SEVERE WEATHER IS EXPECTED WITH THIS ACTIVITY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY AS A STRONGER SYSTEM APPROACHES THE REGION. STRONG TO SEVERE THUNDERSTORMS WITH HEAVY RAINFALL WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ/EM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
639 PM CDT FRI MAY 13 2016
OKZ015-017-140030-
BLAINE OK-DEWEY OK-
639 PM CDT FRI MAY 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BLAINE AND
SOUTHEASTERN DEWEY COUNTIES UNTIL 730 PM CDT...
AT 638 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF OAKWOOD...MOVING SOUTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3593 9834 3574 9857 3580 9863 3581 9863
3581 9865 3600 9885 3608 9878
TIME...MOT...LOC 2338Z 305DEG 21KT 3599 9875SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 644 PM CDT FRI MAY 13 2016 OKZ013-140015- NOBLE OK- 644 PM CDT FRI MAY 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NOBLE COUNTY UNTIL 715 PM CDT... AT 640 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF PERRY...MOVING SOUTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... PERRY AND LAKE MCMURTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3639 9737 3644 9731 3637 9703 3619 9719 TIME...MOT...LOC 2340Z 310DEG 24KT 3638 9729
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
658 PM CDT FRI MAY 13 2016
OKZ016-140030-
CUSTER OK-
658 PM CDT FRI MAY 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CUSTER COUNTY UNTIL 730
PM CDT...
AT 656 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MOOREWOOD...
MOVING SOUTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
BUTLER...MOOREWOOD...FOSS RESERVOIR AND STAFFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3581 9937 3581 9921 3562 9894 3546 9926
3547 9927 3573 9938
TIME...MOT...LOC 2356Z 317DEG 23KT 3574 9931PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CDT FRI MAY 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST BRAMAN 36.92N 97.33W
05/13/2016 M62 MPH KAY OK EMERGENCY MNGR
MEASURED WITH HAND HELD INSTRUMENT
&&
JPIKESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 700 PM CDT FRI MAY 13 2016 OKZ015-016-140100- CUSTER OK-DEWEY OK- 700 PM CDT FRI MAY 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER AND SOUTHWESTERN DEWEY COUNTIES UNTIL 800 PM CDT... AT 658 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST OF CAMARGO...MOVING SOUTHEAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... THOMAS...CUSTER CITY AND PUTNAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3600 9928 3608 9913 3578 9868 3560 9897 TIME...MOT...LOC 2358Z 317DEG 22KT 3597 9916
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
703 PM CDT FRI MAY 13 2016
OKZ007-012-140045-
GRANT OK-GARFIELD OK-
703 PM CDT FRI MAY 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRANT AND
NORTHEASTERN GARFIELD COUNTIES UNTIL 745 PM CDT...
AT 701 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF MEDFORD...MOVING SOUTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
ENID...POND CREEK...GARBER...LAMONT...KREMLIN...BRECKENRIDGE...HUNTER...DEER
CREEK AND JEFFERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3661 9746 3643 9746 3643 9780 3674 9793
3683 9747
TIME...MOT...LOC 0001Z 333DEG 24KT 3673 9767The Altus AFB radar (KFDR), 85 km away, was scanning. The volume nearest the first event began at 00:11 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, May 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 628492, 628493, 628494.